Paracetamol poisoning

out of 5 possible based on

Paracetamol(acetaminophen) is a part of more than 200 medicinal products with various brand names, incl. numerous children's liquid forms used as analgesic and antipyretic drugs. Acetaminophen is also used in the field of photography and as a textile azo dye. Poisoning traditionally occurs after a one-time intake of large doses of combination products containing paracetamol, as well as as a result of prolonged use of paracetamol in smaller doses with increased sensitivity to the product, alcohol abuse, improper diet, or when combined with products that affect its metabolism in the liver.

Frequency.

Due to the widespread use of paracetamol, the number of poisonings with them (including in Russia, especially in babies) has also increased in recent years. In 1993, 94,000 cases of poisoning with products containing paracetamol were reported at poison control centers in the United States. Of these, 92 patients died. Etiopathogenesis

  • In the liver occurs conjugation acetamino-dryer with glucuronic acid and sulfate as well as oxidation md rosomalnoy system to hepatotoxic intermediate metabolites, including atsetimidohinon (N-acetyl-p-benzoquinoneimine; N-acetyl-tilimidohinon) with a posledstviiduyuschim conjugation with glutathione, release of cysteine ​​and mercaptic conjugates
  • With the depletion of glutathione, fulminant (centrolobular) necrosis of the liver develops. The depletion of glutathione in adults traditionally occurs at a dose of paracetamol of more than 10 g. Genetic aspects. Non-hemolytic family jaundice (* # 143500, ZD - the formation of paracetamol glucuronides is seriously impaired, which is potentially dangerous due to the increased formation of hepatotoxic acetimidoquinone.
  • Risk factors
    • Simultaneous poisoning with other substances, alcoholism, domestic drunkenness
    • Lack of liver function.
  • The clinical picture. During the course of poisoning, 4 stages are distinguished, depending on the time elapsed after taking the drug and its quantity. With a long reception of the product in subtoxic doses, poisoning can debut with symptoms of any of stages I-III.Symptoms of liver damage are not always obvious, but can rapidly develop from the 2nd to the 5th day after poisoning.

Related news

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning

Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning Paracetamol poisoning